To the Editor.—A resumption of bivalent injections for immunization of high-risk patients against swine and Victoria types of influenza is planned. During the national campaign, last fall, a patient of ours had an unusual syndrome with systemic and ocular manifestations following such an injection. We wish to alert ophthalmologists to this possibility and to remind them of the importance of reporting possible reactions to the Center for Disease Control in Atlanta.
Report of a Case.—A 27-year-old surgical house officer, who was in excellent health and had no history of allergy, received an injection of 200 CCA units of A-New Jersey swine influenza (HswN1) with 200 CCA units of A-Victoria influenza (H3N2), split-product virus, on Nov 6, 1976. Eleven days later, he began having myalgias, arthralgias, and fever. There were no skin or gastrointestinal symptoms. One week later, his symptoms had worsened, and,
Bienfang DC, Kantrowitz FG, Noble JL, Raynor AM. Ocular Abnormalities After Influenza Immunization. Arch Ophthalmol. 1977;95(9):1649. doi:10.1001/archopht.1977.04450090171018